MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM THREE-FLUTED DRILL BIT QC/260MM/65MM CALIBRATION; BIT, DRILL

SYNTHES GMBH 4.0MM THREE-FLUTED DRILL BIT QC/260MM/65MM CALIBRATION; BIT, DRILL
Catalog Number 357.407
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during an unknown procedure the drill bit broke.Patient and procedure outcome are unknown.Concomitant devices reported: drill: (part number unknown, lot unknown, quantity 1).This report involves one (1) 4.0mm three-fluted drill bit qc/260mm/65mm calibration.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9 h3, h6: part number: 357.407 synthes lot number: u232019 supplier lot number: u232019 release to warehouse date: 30oct2015 expiration date: n/a supplier: orchid unique no ncrs were generated during production.Visual inspection: the drill bit ø4 calibr l260/60 3flute (p/n: 357.407, lot number: u232019) was received at us customer quality (cq).Visual inspection of the complaint device showed the distal tip had broken off.Device failure/defect identified? yes dimensional inspection: measured dimensions: shaft od = conforming document/specification review: current and manufactured was reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes investigation conclusion: this complaint is confirmed as the distal tip had broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9: complained device is no longer expected to be returned.H3, h4, h6: part 357.407, lot u232019: release to warehouse date: october 30, 2015.Supplier: orchid unique.No non-conformance reports (ncrs) were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM THREE-FLUTED DRILL BIT QC/260MM/65MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11398878
Report Number8030965-2021-01516
Device Sequence Number4531905
Product Code HTW
UDI-Device Identifier07611819737747
UDI-Public(01)07611819737747
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.407
Device Lot NumberU232019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 02/07/2021
Supplement Date Received by Manufacturer04/16/2021
06/03/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date05/04/2021
06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL; UNK - DRILL